Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Frowny

Should I start Accutane?

I started getting acne around 7th grade, then it slowely got worse and now I'm in 10th grade and it's awful. I started using Minocycline about 1 year ago, and the only time it worked GOOD was during the 4-6 month period. But I'm still taking it cause it does make my skin a little less oily and helps prevent cysts.

I also use 5% BP at night. It makes my face red and dry, but if I don't use it I'll get a ton of little pimples everywhere.

So I was wondering if I should start taking accutane. I've heard extremely good things, and bad things. But my acne kills my self esteem and confidence.

Here's a pic.

It actually looks a lot better than it is below. My face is so much more red than the pic shows. Because when I send pictures from my camera, everything gets a little darker and makes my acne look better than it is.

k49egx.jpg

Edited by Frowny

Share this post


Link to post
Share on other sites

I would go to a dermatologist and see if he/she would recommend an Accutane course.

Personally, I believe you could be a great candidate.

Share this post


Link to post
Share on other sites

I think you could definitely qualify, depending on your derm. some give it out like candy, and some never prescribe it. if you really want it, hunt until someone will give it to you.

Share this post


Link to post
Share on other sites

i thnk u should go to the derm and check it out. if he says yes then try it. its better doing it early than late. i did it late and argh.... painful. u should get it solved earlier so that u can go out again!! ur still young

Share this post


Link to post
Share on other sites

i agree. i think you could really benefit from accutane. i've been on it for 5 months (with one more month to go) and i love the way my skin is right now. i've heard the horror stories, too, but honestly... i never had any of those crazy side effect ive heard about. some ppl do. some ppl don't. i also recommend talking to a dermatologist. plus, if you do decide you want accutane, and you start to have a side effect you don't think is worth it, you can always stop taking it at any time. but really, i wish i would have gotten on the accutane sooner. waking up in the morning without acne is a feeling i wouldn't be able to put into words even if i wanted to.

-taija

Share this post


Link to post
Share on other sites

Don't really wanna go through school with the breakout.

So I'll probably wait until summer to start.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×